MAUDE Adverse Event Report: ARROW INTERNATIONAL LLC ARROW PSI KIT: 9 FR X 4 1/8 IN (10 CM); INTRODUCER, CATHETER

ARROW INTERNATIONAL LLC ARROW PSI KIT: 9 FR X 4 1/8 IN (10 CM); INTRODUCER, CATHETER
Catalog Number ASK-09903-YNH
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/04/2025
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that: "a kit was opened, revealing that the stopcock connection was not bonded.Upon further inspection, it was noted that the bonding was broken, with one piece lodged inside the catheter.Another kit was subsequently opened, and in this case, the stopcock was bonded properly.".
 
Additional Manufacturer Narrative
(b)(4).
 
Additional Manufacturer Narrative
Qn#(b)(4).The customer provided five images for analysis.Three images showed a defective stopcock/fitting.One image showed the kit lidstock information.The fifth image showed the psi whilst inside the patient.The customer report is confirmed from the photos.The customer also returned one psi sheath assembly and a lidstock.The tray and the rest of the kit contents for this specific assembly were not returned.In addition to this, four unopened kits of the same kit type were also returned.It is assumed that these four unopened kits are representative samples.Visual analysis of the lone psi sheath revealed that the stopcock was separated from the hub of the side arm.A portion of the stopcock was still adhered inside the luer hub.Microscopic examination confirmed the separation and revealed that the edges were jagged and not uniform.White stress marks were also observed.The four representative kits were opened to analyze the psi/stopcock assembly.No defects or anomalies were observed as the stopcock(s) were secure within the luer hub(s).Manufacturing and r & d were contacted as part of this complaint.They confirmed that this damage can occur if there is too much of the glue (dichloromethane) is present on the assembly.This glue reacts with the plastic and degrades the structural integrity.Therefore, it is possible for this defect to occur during manufacturing.Therefore , further investigation needs to be conducted by the manufacturing facility.A device history record review was performed, and no relevant findings were identified.The report of a damaged stopcock was confirmed through complaint investigation.Visual analysis revealed that the stopcock was separated from the side arm of the psi.A portion of the stopcock had separated and was still lodged inside the luer hub.Further confirmation from r & d and manufacturing revealed that this defect can occur during the manufacturing of the psi assembly.Therefore, manufacturing likely caused or contributed to this event.A non-conformance was initiated to further investigate this complaint issue.Teleflex will continue to monitor and trend for reports of this nature.
 
Event or Problem Description

Brand Name
ARROW PSI KIT: 9 FR X 4 1/8 IN (10 CM)
Common Device Name
INTRODUCER, CATHETER
Manufacturer (Section D)
ARROW INTERNATIONAL LLC
morrisville NC
Manufacturer (Section G)
ARROW INTERNATIONAL DE MEXICO S.A. DE C.V.
ave. washington 3701
colonia panamericana, chihuahua
chihuahua 31200
MX   31200
Manufacturer Contact
katharine tarpley
3015 carrington mill blvd
morrisville, NC 27560
MDR Report Key21491701
Report Number9680794-2025-00190
Device Sequence Number3956978
Product Code DYB
UDI-Device Identifier10801902118193
UDI-Public(01)10801902118193(11)240906(17)261031(10)33F24E0527(21)
Combination Product (Y/N)N
Initial Reporter StateCT
Initial Reporter CountryUS
PMA/510(K) Number
K780532
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source User Facility,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 02/17/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberASK-09903-YNH
Device Lot Number33F24E0527
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/10/2025
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/17/2025
Supplement Date Received by Manufacturer02/28/2025
Initial Report FDA Received Date02/28/2025
Supplement Report FDA Received Date03/06/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured09/06/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
NOT REPORTED; NOT REPORTED
Patient SexUnknown